Alert archive / Alabama / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 93, NWS Mobile, AL

June 16, 2019Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 16, 2019, 4:37 PM CDT for Wilcox County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2019, 4:37 PM CDT (21:37 UTC)
Expired
Jun 16, 2019, 5:00 PM CDT
In force
23 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Wilcox County, AL

The radar

The Maxwell AFB radar (KMXX), 132 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 717 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
717 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-67 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.4

Open this sounding in Storm Lab

The text

As transmitted.

534 
WUUS54 KMOB 162137
SVRMOB
ALC131-162200-
/O.NEW.KMOB.SV.W.0093.190616T2137Z-190616T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
437 PM CDT Sun Jun 16 2019

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southeastern Wilcox County in south central Alabama...

* Until 500 PM CDT.

* At 437 PM CDT, a severe thunderstorm was located 7 miles west of
  Pine Apple, or 12 miles southeast of Camden, moving northeast at 20
  mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Damaging winds and continuous cloud to ground lightning is occurring 
with this storm. Move indoors immediately. Lightning is one of 
nature's leading killers. Remember, if you can hear thunder, you are 
close enough to be struck by lightning.

&&

LAT...LON 3196 8686 3196 8691 3192 8691 3183 8703
      3183 8720 3186 8725 3205 8716 3205 8686
TIME...MOT...LOC 2137Z 234DEG 16KT 3189 8711 

HAIL...0.75IN
WIND...60MPH
 
$$
1 follow-up statement
213 
WWUS54 KMOB 162157
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
457 PM CDT Sun Jun 16 2019

ALC131-162205-
/O.EXP.KMOB.SV.W.0093.000000T0000Z-190616T2200Z/
Wilcox AL-
457 PM CDT Sun Jun 16 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILCOX COUNTY
WILL EXPIRE AT 500 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

Locally heavy downpours, brief gusty winds, and occasional lightning 
strikes will accompany the storm as it moves across southeastern 
Wilcox county. 

LAT...LON 3196 8686 3196 8691 3192 8691 3183 8703
      3183 8720 3186 8725 3205 8716 3205 8686
TIME...MOT...LOC 2155Z 234DEG 16KT 3193 8704 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:21 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Jun 16, 3:21 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
321 PM CDT Sun Jun 16 2019

.NEAR TERM /Now Through Monday/...A weak mid-level trough extending
from eastern Oklahoma southeast into the northwestern Gulf of Mexico
shifts east into the lower Mississippi River Valley overnight
tonight before passing over the local area on Monday. Additional
energy associated with this upper feature would traditionally
support a greater thunderstorm coverage and thus higher PoPs across
our area. However, guidance is in good agreement rotating a swath of
drier air (PWATs < 1.5 inches) around the periphery of the eastern
Gulf surface ridge and into the local area right as the upper wave
passes through. This should keep thunderstorm coverage more isolated
to scattered, particularly over the central portion of our forecast
area, as updrafts will struggle with entrainment issues. Maintained
higher PoPs (50-60%) along our eastern and western fringes,
coincident with better deep-layer moisture and therefore a more
favorable convective environment. No severe weather is expected, but
any stronger storms will be capable of producing gusty winds in
addition to frequent cloud-to-ground lightning and heavy downpours.

Lows tonight range from the low 70s inland to mid 70s along the
coast. Highs on Monday reach the low to mid 90s inland and upper 80s
to around 90 along the coast. /49

.SHORT TERM /Monday night Through Wednesday night/...An active
afternoon/evening convective pattern continues through the short
term. A moist low-level onshore flow continues courtesy of surface
high pressure ridging into the northern Gulf region from the
Western Atlantic. PWATS remain elevated even for this time of year
ranging between 1.8 to 2.0 inches range. Aloft minor shortwave
troughs moving through the southwest to westerly flow interact
with afternoon instability, a moist atmosphere, and low level
forcing along the sea breeze front as well as outflow boundaries
to initiate afternoon convection. Once initiated convection will
likely linger into the evening hours before gradually storms will
gradually subsiding. The convective regime developing each
afternoon will be one consisting of high instability within a
weakly sheared environment which will favor the development of
short lived pulse thunderstorms. The stronger of these pulse
thunderstorms may produce locally heavy downpours, frequent cloud
to ground lightning, small hail and potentially, locally damaging
wind gusts.

Temperatures will trend near to a little above seasonable norms with
daytime highs climbing into the upper 80s to low 90s.  Overnight
lows will generally range in the low to mid 70s with some sites
only falling into the upper 70s to near 80 along the Gulf coast. /08

.LONG TERM /Thursday Through Sunday/...Models continue to
project a stronger shortwave trough approaching the region on
Thursday supported by the subtropical jet aloft.  Surface low
pressure is projected to pass to the north of the region increasing
the low level gradient at this time as well.  Vertical bulk wind
shear increases from less than 20 knots to 20 to 40 knots Thursday
afternoon.  ML Capes as high as 4900 J/kg are projected over the
region with PWATs of around 2.0 inches.  Greater storm coverage and
stronger storms look increasingly likely Thursday.  The shear
profile remains unidirectional, and should the pattern evolve as
currently projected, the development of multi cellular thunderstorm
structures are possible and could potentially produce nickel to
quarter size hail and damaging straight line wind gusts.

The development of afternoon convection over the area is expected to
gradually wane Friday into the weekend as the upper level ridge
rebounds and builds over the north central Gulf region.

Daytime highs Wednesday through Sunday are expected to trend near to
slightly warmer than climatological norms. Overnight lows should
trend well above normal. /08

&&

.MARINE...High pressure east of the marine area will maintain a light
onshore flow and 1 to 2 foot seas early in the week. Moderate to
strong southwest flow and seas building to around 3 to 5 feet then
expected mid to late week. Shower and thunderstorm chances continue
each day through the period, with greater coverage expected mid to
late in the week. /49

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      72  90  73  89  74  90  76  90 /  10  30  20  60  20  50  10  60
Pensacola   75  88  75  88  76  89  78  89 /  10  20  10  50  20  50  20  60
Destin      76  85  78  87  78  87  79  86 /  10  20  20  40  20  60  30  60
Evergreen   71  93  72  91  73  92  75  90 /  10  40  20  60  20  50  20  60
Waynesboro  71  90  71  91  72  92  74  89 /  20  50  40  70  30  50  10  70
Camden      71  93  71  92  72  91  74  88 /  20  30  30  60  30  50  20  70
Crestview   71  90  71  91  73  91  74  89 /  10  40  20  50  20  60  20  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 16, 4:46 AM CDT, 11 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
446 AM CDT Sun Jun 16 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-171000-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
446 AM CDT Sun Jun 16 2019

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms today into early evening could
be strong at times with the potential of producing strong winds,
frequent lightning and locally heavy downpours.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A gradual increase in thunderstorm coverage is expected. Some of
the storms through midweek could be strong with the potential of
producing strong winds, frequent lightning and locally heavy
downpours through midweek. A few storms Thursday could be severe
with the potential of producing damaging winds, frequent lightning
and locally heavy downpours.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Saturday.

GMZ630>636-650-655-670-675-171000-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
446 AM CDT Sun Jun 16 2019

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A gradual increase in thunderstorm coverage expected. Some of the
storms could be strong at times with the potential of producing
strong winds, frequent lightning, locally higher waves and seas.

In the hours before

Special weather statement, Jun 16, 2:44 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Mobile AL
244 PM CDT Sun Jun 16 2019

ALZ053-054-162030-
Wilcox AL-Clarke AL-
244 PM CDT Sun Jun 16 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN CLARKE AND WESTERN WILCOX COUNTIES UNTIL 330 PM CDT...

At 244 PM CDT, the strong thunderstorm was located 9 miles southeast
of Consul, or 14 miles northwest of Camden. This storm was nearly
stationary.

Nickel size hail and winds gusts of 40 to 50 mph will be possible
with this storm.

Locations impacted include...
Thomasville, Pine Hill and Yellow Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3225 8742 3224 8739 3220 8736 3220 8733
      3215 8728 3213 8725 3212 8726 3209 8722
      3200 8728 3182 8760 3186 8784 3199 8775
      3199 8767 3200 8766 3201 8762 3213 8762
      3213 8752 3226 8752 3227 8751 3227 8744
TIME...MOT...LOC 1944Z 238DEG 4KT 3215 8746

DJ/17
Special weather statement, Jun 16, 3:10 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
310 PM CDT Sun Jun 16 2019

ALZ053-055-162100-
Clarke AL-Monroe AL-
310 PM CDT Sun Jun 16 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MONROE AND EAST CENTRAL CLARKE COUNTIES UNTIL 400 PM CDT...

At 309 PM CDT, the strong thunderstorm was located 8 miles northwest
of Frisco City, moving northeast at 10 mph.

Nickel size hail and winds gusts of 40 to 50 mph will be possible
with this storm.

Locations impacted include...
Monroeville, Frisco City, Peterman and Excel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3179 8747 3159 8714 3156 8716 3152 8717
      3148 8720 3146 8720 3145 8723 3141 8728
      3140 8730 3136 8733 3135 8735 3132 8736
      3130 8739 3150 8767
TIME...MOT...LOC 2009Z 211DEG 7KT 3153 8748

DJ/17
Special weather statement, Jun 16, 3:56 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Mobile AL
356 PM CDT Sun Jun 16 2019

ALZ054-055-162145-
Wilcox AL-Monroe AL-
356 PM CDT Sun Jun 16 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL MONROE AND SOUTH CENTRAL WILCOX COUNTIES UNTIL 445 PM CDT...

At 356 PM CDT, the strong thunderstorm was located near Vredenburgh,
or 15 miles south of Camden, moving northeast at 15 mph.

Nickel size hail and winds gusts of 40 to 50 mph will be possible
with this storm.

Locations impacted include...
Camden, Beatrice and Vredenburgh.

LAT...LON 3156 8732 3166 8753 3205 8734 3190 8701
TIME...MOT...LOC 2056Z 208DEG 12KT 3177 8733

DJ/17
Special weather statement, Jun 16, 4:16 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
416 PM CDT Sun Jun 16 2019

ALZ053-162200-
Clarke AL-
416 PM CDT Sun Jun 16 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN CLARKE COUNTY UNTIL 500 PM CDT...

At 415 PM CDT, the strong thunderstorms were locatedfrom 9 miles
northwest of Grove Hill to near Fulton. These storms were moving
north at 10 mph.

Winds gusts of 40 to 50 mph and pea sized hail will be possible with
these storms.

Locations impacted include...
Thomasville, Grove Hill and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3192 8767 3188 8767 3188 8763 3187 8762
      3183 8762 3183 8750 3181 8750 3181 8752
      3170 8752 3169 8779 3173 8799 3190 8799
      3193 8786 3194 8772
TIME...MOT...LOC 2115Z 173DEG 3KT 3176 8792 3176 8771
Special weather statement, Jun 16, 4:29 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
429 PM CDT Sun Jun 16 2019

ALZ054-055-162215-
Wilcox AL-Monroe AL-
429 PM CDT Sun Jun 16 2019

...STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...NORTHEASTERN MONROE AND SOUTHEASTERN WILCOX COUNTIES
UNTIL 515 PM CDT...

At 428 PM CDT, the strong thunderstorms were located from 13 miles
south of Belknap to 8 miles west of Pine Apple, and moving northeast
at 20 mph.

Dime size hail and winds gusts of 40 to 50 mph will be possible with
these storms.

Locations impacted include...
Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3196 8686 3196 8691 3182 8691 3173 8709
      3185 8726 3205 8718 3205 8686
TIME...MOT...LOC 2128Z 236DEG 17KT 3201 8701 3188 8713

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 2:44 PM CDTSpecial Weather StatementMOBWilcox46 min
Jun 16, 3:10 PM CDTSpecial Weather StatementMOBMonroe50 min
Jun 16, 3:56 PM CDTSpecial Weather StatementMOBWilcox49 min
Jun 16, 4:16 PM CDTSpecial Weather StatementMOBClarke44 min
Jun 16, 4:29 PM CDTSpecial Weather StatementMOBWilcox46 min
Jun 16, 5:11 PM CDTSpecial Weather StatementMOBChoctaw34 min
Jun 16, 5:21 PM CDTSpecial Weather StatementMOBWashington39 min
Jun 16, 6:05 PM CDTSpecial Weather StatementMOBWashington40 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.